Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Jackson, KY

May 21, 20124 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 21, 2012, 12:53 PM EDT for 4 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2012, 12:53 PM EDT (16:53 UTC)
Expired
May 21, 2012, 1:30 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WUUS53 KJKL 211653
SVRJKL
KYC051-109-129-189-211730-
/O.NEW.KJKL.SV.W.0089.120521T1653Z-120521T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1253 PM EDT MON MAY 21 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 130 PM EDT

* AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TRAVELLERS REST...OR 8 MILES WEST OF BOONEVILLE...AND MOVING EAST
  AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONEVILLE...NATHANTON...IDA MAY...TRAVELLERS REST...VINCENT...
  STURGEON...PEBWORTH...ENDEE...ISLAND CITY...LEVI...SCOVILLE...
  BLAKE...LOWER BUFFALO...TURIN...MAJOR...GRASS...STAY...CONKLING...
  CHESTNUT GAP AND TAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3740 8394 3756 8389 3751 8358 3750 8358
      3747 8355 3745 8355 3742 8355 3728 8360
TIME...MOT...LOC 1653Z 286DEG 12KT 3745 8381
WIND...HAIL 60MPH 1.00IN

$$

PELTON
2 follow-up statements
618 
WWUS53 KJKL 211713
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
113 PM EDT MON MAY 21 2012

KYC051-109-129-189-211730-
/O.CON.KJKL.SV.W.0089.000000T0000Z-120521T1730Z/
JACKSON KY-OWSLEY KY-LEE KY-CLAY KY-
113 PM EDT MON MAY 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL CLAY...SOUTHWESTERN LEE...OWSLEY AND EAST CENTRAL JACKSON
COUNTIES UNTIL 130 PM EDT...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LOWER BUFFALO TO ENDEE TO ISLAND CITY...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  BOONEVILLE...BLAKE...GRASS...STAY...TURIN...MAJOR...CHESTNUT GAP...
  CONKLING...LEROSE...EVERSOLE...TAFF...SOUTHFORK...TRIXIE...
  COWCREEK...GOBBARD AND RICETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A 
STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3746 8358 3744 8358 3737 8362 3733 8365
      3734 8376 3737 8385 3749 8388 3755 8382
      3751 8358 3750 8358
TIME...MOT...LOC 1713Z 292DEG 11KT 3750 8368 3744 8373
          3737 8376
WIND...HAIL 60MPH 0.75IN

$$

JP
672 
WWUS53 KJKL 211730
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
130 PM EDT MON MAY 21 2012

KYC051-109-129-189-211740-
/O.EXP.KJKL.SV.W.0089.000000T0000Z-120521T1730Z/
JACKSON KY-OWSLEY KY-LEE KY-CLAY KY-
130 PM EDT MON MAY 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL CLAY...
SOUTHWESTERN LEE...OWSLEY AND EAST CENTRAL JACKSON COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3746 8358 3744 8358 3737 8362 3733 8365
      3734 8376 3737 8385 3749 8388 3755 8382
      3751 8358 3750 8358
TIME...MOT...LOC 1713Z 292DEG 11KT 3750 8368 3744 8373
          3737 8376

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:05 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 21, 11:05 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1105 AM EDT MON MAY 21 2012

.UPDATE...
ISSUED AT 1100 AM EDT MON MAY 21 2012

A FEW CHANGES WERE MADE TO THE FORECAST FOR THE REST OF TODAY.
LATEST SATELLITE IMAGERY SHOWS THAT SKIES ACROSS MOST OF EASTERN
KENTUCKY HAVE BEEN CLEAR OR MOSTLY CLEAR ALL MORNING LONG. THIS TREND
IS EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS BEFORE CLOUD COVER
BEGINS TO FILL IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT.
RADAR IMAGERY HAS REVEALED A SIMILAR TREND...WITH NO SHOWERS OR
THUNDERSTORMS CURRENTLY OCCURRING ACROSS ANY PART OF THE FORECAST
AREA. SHOWERS AND STORMS WILL EVENTUALLY BEGIN TO FORM AND MOVE
ACROSS EASTERN KENTUCKY THIS AFTERNOON AND EVENING AS THE FRONT MOVES
ACROSS THE AREA DURING THE PEAK HEATING OF THE DAY. WITH THAT IN
MIND...PRECIPITATION PROBABILITIES THROUGH EARLY THIS AFTERNOON WERE
DECREASED TO ACCOUNT FOR THE LATEST TRENDS AND MODEL DATA. THE BEST
CHANCE FOR SHOWERS LOOKS TO BE FROM MID AFTERNOON ONWARD. A FEW
ADJUSTMENTS WERE ALSO MADE TO TEMPERATURES...DEWPOINTS...AND
WINDS...BUT ONLY TO ESTABLISH NEW TRENDS BASED ON THE HOURLY
OBSERVATIONAL DATA.

UPDATE ISSUED AT 745 AM EDT MON MAY 21 2012

DID A QUICK UPDATE TO THE GRIDS TO REFLECT THE CURRENT RADAR TRENDS
AND SKY COVER. A FEW HINTS OF SHOWERS HAVE STARTED OVER PARTS OF
EAST KENTUCKY AND THE EARLIER CONVECTION TO THE WEST HAS WANED AS
EXPECTED. ACCORDINGLY...NUDGED POPS UP THROUGH THE AREA AND TOOK THEM
DOWN IN THE WEST THROUGH 15Z. ALSO FINE TUNED THE T AND TD GRIDS FOR
OBS AND TRENDS. NDFD GRIDS AND WEB FORECASTS HAVE BEEN UPDATED.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM EDT MON MAY 21 2012

06Z SFC ANALYSIS SHOWS GENERAL AND WEAK LOW PRESSURE THROUGH THE OHIO
VALLEY. THERE IS A COLD FRONT SLOWLY APPROACHING FROM THE WEST
CURRENTLY JUST ENTERING THE NORTHWEST PARTS OF THE OHIO VALLEY. AHEAD
OF THIS...A NORTH TO SOUTH AREA OF SHOWERS AND THUNDERSTORMS IS
FOUND EXTENDING FROM WESTERN/CENTRAL INDIANA DOWN THROUGH THE
WESTERN HALF OF KENTUCKY. WITH LIGHT WINDS THROUGHOUT THE COLUMN THE
INDIVIDUAL CELLS IN THIS AREA ARE MOVING VERY SLOWLY...IF AT ALL. OF
MESOSCALE INTEREST...A WELL DEFINED OUTFLOW BOUNDARY IS MOVING EAST
TOWARD THE CWA AT A STEADY CLIP AND THIS MAY KICK OF SOME CONVECTION
LOCALLY AHEAD OF SCHEDULE. MORE LIKELY...THOUGH...THIS BOUNDARY WILL
DISSIPATE BEFORE CAUSING TO MUCH TROUBLE...BUT MAY REMAIN A SUBTLE
FEATURE THAT COULD SUPPORT EXTRA CONVECTIVE MISCHIEF IN EAST KENTUCKY
LATER TODAY. OTHERWISE...EAST KENTUCKY IS ENJOYING A SEASONABLE NIGHT
UNDER MOSTLY CLEAR SKIES WITH JUST SOME HIGH CLOUDS FROM THE
CONVECTION TO THE WEST POSSIBLY IMPINGING TOWARDS DAWN. THE MOSTLY
CLEAR SKIES HAVE ALLOWED A SMALL TO MODERATE RIDGE TO VALLEY
TEMPERATURE SPLIT TO DEVELOP EARLY THIS MORNING ALONG WITH SOME
PATCHY VALLEY FOG.

THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH A SLOWER SOLUTION TO THE
TROUGH MOVING INTO THE OHIO VALLEY LATER TODAY. THE BASE OF THIS
THEN AMPLIFIES A NOTCH BY MIDDAY TUESDAY AS IT CROSSES THE TENNESSEE
VALLEY WITH THE NAM12 THE STRONGEST...BUT THE LATEST ECMWF NOT FAR
BEHIND. THE MODELS HAVE BEEN COMING INTO LINE WITH THE ECMWF SOLUTION
OVER THE PAST FEW DAYS AND THEREFORE CONFIDENCE IS HIGHER IN A
BLENDED SOLUTION. AS A RESULT...HAVE FOLLOWED THEIR CONSENSUS BUT PUT
EXTRA EMPHASIS ON THE SPECIFICS FROM THE HIGHER RESOLUTION NAM12 AS
THE MESOSCALE WILL LIKELY DOMINATE...AT LEAST FOR INITIAL CONVECTIVE
DEVELOPMENT.

SENSIBLE WEATHER WILL PROBABLY FEATURE CONVECTION TO OUR WEST
DIMINISHING IN A DIURNAL MINIMUM THROUGH MID MORNING BEFORE FIRING UP
AGAIN AS THE FRONT GETS CLOSER. OUTFLOWS FROM THIS...OR JUST GENERAL
INSTABILITY...SHOULD HELP INITIATE STORMS BY MIDDAY OVER OUR WESTERN
COUNTIES. WHILE THIS CONVECTION IS EXPECTED TO DEVELOP TO OUR WEST
INITIALLY...ADDITIONAL MESOSCALE DRIVEN SHOWERS AND STORMS SHOULD
THEN FORM AND WORK EAST AS THE DAY WEARS ON. THE FRONT AND ITS UPPER
SUPPORT ARE NOT AWFULLY STRONG...THOUGH...SO WHILE SCATTERED TO
NUMEROUS STORMS ARE EXPECTED FOR MOST OF THE AREA AT LEAST PART OF
THE DAY...THEY SHOULD BE MORE OF A GARDEN VARIETY...SLOW MOVING AND
WITH ENOUGH QUESTIONS ON COVERAGE FOR POPS JUST TO NIP AT LIKELY BY
LATE AFTERNOON. THE PCPN CHANCES WILL THEN CONTINUE AT A DIMINISHED
RATE INTO THE EVENING AND OVERNIGHT AS THE UPPER TROUGH SLOWLY MOVES
INTO POSITION OVERHEAD AND ITS SFC REFLECTION HOLDS THE FRONT OVER
OUR AREA. IT DOES APPEAR THAT THE FRONT AND ITS CONVECTION WILL GET
FAR ENOUGH EAST BY TUESDAY MORNING TO SUGGEST THAT OUR WESTERN
COUNTIES COULD BE DRY FOR THE LATTER PART OF THE SHORT TERM...THOUGH
WITH DIURNAL HEATING AND DEEPENING ALOFT THEY MAY NOT BE SPARED
THROUGH ALL OF TUESDAY AFTERNOON. SOMEWHAT COOLER AIR IN THE WAKE OF
THE FRONT FOR OUR WESTERN ZONES AND CLOUDS/CONVECTION IN THE EAST
WILL KEEP TEMPERATURES NEAR NORMAL...OR JUST ON THE COOL SIDE...ON
TUESDAY.

FOLLOWED A BLEND OF THE INHERITED GRIDS AND THE LATEST MET GUIDANCE
FOR TEMPERATURES THROUGH THE PERIOD WITH LIMITED TERRAIN BASED
ADJUSTMENTS TONIGHT GIVEN THE MOIST AND CLOUDY ENVIRONMENT. AS FOR
POPS...ACTUALLY ENDED UP A TOUCH HIGHER THAN THE MET GUIDANCE TODAY
AND THEN IN BETWEEN THE HIGHER MET AND LOWER MAV FOR TONIGHT AND
TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 245 AM EDT MON MAY 21 2012

MODELS IN PRETTY GOOD AGREEMENT INTO THE UPCOMING WEEKEND. THE UPPER
LEVEL LOW PRESSURE SYSTEM WILL LIKELY PLAGUE THE AREA THROUGH MUCH
OF THE WEEK WITH MODELS HOLDING THE SYSTEM OVER THE CENTRAL
APPALACHIANS THROUGH THURSDAY. DYNAMICS ARE NOT ALL THAT GREAT FROM
TUESDAY NIGHT ONWARD...BUT WITH INSTABILITY DEVELOPING EACH
AFTERNOON...THERE MAY BE SOME SCATTERED SHOWERS AND THUNDERSTORMS
WEDNESDAY AND THURSDAY AFTERNOONS. THUS...WILL RAMP POPS UP DURING
THE AFTERNOONS...WITH DRY CONDITIONS FOR THE OVERNIGHT PERIODS. BY
FRIDAY...HEIGHTS FINALLY BEGIN TO BUILD OVER THE REGION WITH VERY
MILD AIR FLOODING INTO EASTERN KENTUCKY. THIS WILL RESULT IN
AFTERNOON HIGHS IN THE UPPER 80S TO AROUND 90 ON FRIDAY...
SATURDAY...AND SUNDAY. MAINLY DRY WEATHER IS ANTICIPATED WITH THE
RIDGE AXIS CENTERED ACROSS THE REGION THROUGH MOST OF THE MEMORIAL
DAY WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 745 AM EDT MON MAY 21 2012

PESKY MVRF FOG AND FLEETING LIFR/VLIFR CIGS HAVE PLAGUED THE LOZ AND
SME TAF SITES SINCE JUST BEFORE DAWN. THESE WILL CLEAR SHORTLY...
OTHERWISE THE CONVECTIVE IDEAS REMAIN SIMILAR TO THE EARLIER AVN
UPDATE...IF A COUPLE OF HOURS SOONER. MORE ORGANIZED SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED THROUGH THE REGION FROM MIDDAY AND
CONTINUING INTO THE NIGHT. THESE MAY FAVOR THE EAST RATHER THAN THE
WEST FROM MID AFTERNOON THROUGH THE NIGHT. A DISCERNIBLE DIURNAL
COMPONENT SHOULD CAUSE COVERAGE AND INTENSITY TO PEAK IN THE EARLY
EVENING AND THEN BACK OFF SOMEWHAT FOLLOWING SUNSET...BUT NOT LIKELY
TO COMPLETELY GO AWAY EVEN AT NIGHT. WINDS WILL BE LIGHT AND VARIABLE
THROUGH THE TAF PERIOD...OUTSIDE THE VICINITY OF ANY THUNDERSTORM.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AR
SHORT TERM...GREIF
LONG TERM....KAS
AVIATION...GREIF
Hazardous weather outlook, May 21, 4:10 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
410 AM EDT MON MAY 21 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
410 AM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME TUESDAY THROUGH
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF

In the hours before

Special weather statement, May 21, 12:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1228 PM EDT MON MAY 21 2012

KYZ058-069-111-114-211700-
ESTILL-JACKSON-OWSLEY-LEE-
1228 PM EDT MON MAY 21 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100
PM EDT MONDAY AFTERNOON...

   NORTHEASTERN JACKSON...
   NORTHERN OWSLEY...
   WESTERN LEE AND
   SOUTH CENTRAL ESTILL.

AT 1228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIND CAVE...
OR 7 MILES NORTHEAST OF MCKEE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OLD ORCHARD
AROUND 1235 PM EDT...ALUMBAUGH AROUND 1240 PM EDT...EARNESTVILLE
AROUND 1245 PM EDT...BANFORD AROUND 1250 PM EDT...DELVINTA AROUND
1255 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
HAIL UP TO PENNY SIZE IN THESE AREAS.

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:11 PM EDTAreal Flood AdvisoryJKLLee, Owsley79 min
May 21, 2:01 PM EDTAreal Flood AdvisoryJKLMenifee89 min
May 21, 2:04 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery41 min
May 21, 2:22 PM EDTFlash Flood WarningJKLMenifee, Montgomery3 hr
May 21, 2:32 PM EDTAreal Flood AdvisoryJKLLee, Menifee, Montgomery, Powell, Wolfe88 min
May 21, 2:34 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel86 min
May 21, 2:36 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe39 min
May 21, 2:44 PM EDTFlash Flood WarningJKLPowell, Wolfe3 hr
May 21, 2:49 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan101 min
May 21, 2:56 PM EDTSevere Thunderstorm WarningJKLEstill, Lee49 min
May 21, 3:02 PM EDTAreal Flood AdvisoryJKLEstill, Lee88 min
May 21, 3:11 PM EDTSevere Thunderstorm WarningJKLBath, Fleming49 min
May 21, 3:15 PM EDTFlash Flood WarningJKLEstill, Lee3 hr
May 21, 3:35 PM EDTFlash Flood WarningJKLBath, Fleming3 hr
May 21, 3:45 PM EDTAreal Flood AdvisoryJKLClay, Laurel75 min
May 21, 3:49 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Owsley101 min
May 21, 3:59 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery2 hr
May 21, 4:35 PM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley115 min
May 21, 4:45 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel46 min
May 21, 5:12 PM EDTAreal Flood AdvisoryJKLFleming108 min
May 21, 5:45 PM EDTAreal Flood WarningJKLPowell3 hr
May 21, 6:02 PM EDTFlash Flood WarningJKLFleming3 hr
May 21, 6:15 PM EDTFlash Flood WarningJKLWhitley3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.